Skip to main content
Log in

Coverings by open cells

  • Published:
Archive for Mathematical Logic Aims and scope Submit manuscript

Abstract

We prove that in a semi-bounded o-minimal expansion of an ordered group every non-empty open definable set is a finite union of open cells.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Andrews S.: Definable open sets as finite unions of definable open cells. Notre Dame J. Form. Log. 51, 247–251 (2010)

    Article  MATH  MathSciNet  Google Scholar 

  2. Edmundo M.: Structure theorems for o-minimal expansions of groups. Ann. Pure Appl. Log. 102(1–2), 159–181 (2000)

    Article  MATH  MathSciNet  Google Scholar 

  3. Edmundo M., Eleftheriou P.: Definable group extensions in semi-bounded o-minimal structures. Math. Log. Quart. 55, 598–604 (2009)

    Article  MATH  MathSciNet  Google Scholar 

  4. Edmundo M., Eleftheriou P., Prelli L.: The universal covering map in o-minimal expansions of groups. Topol. Appl. 160(13), 1530–1556 (2013)

    Article  MATH  MathSciNet  Google Scholar 

  5. Eleftheriou P.: Local analysis for semi-bounded groups. Fund. Math. 216, 223–258 (2012)

    Article  MATH  MathSciNet  Google Scholar 

  6. Eleftheriou P., Peterzil Y.: Definable quotients of locally definable groups. Selecta Math. (N.S.) 18, 885–903 (2012)

    Article  MATH  MathSciNet  Google Scholar 

  7. Eleftheriou P., Peterzil Y.: Definable groups as homomorphic images of semilinear and field-definable groups. Selecta Math. (N.S.) 18(4), 905–940 (2012)

    Article  MATH  MathSciNet  Google Scholar 

  8. Eleftheriou P., Starchenko S.: Groups definable in ordered vector spaces over ordered division rings. J. Symb. Log. 72, 1108–1140 (2007)

    Article  MATH  MathSciNet  Google Scholar 

  9. Loveys J., Peterzil Y.: Linear o-minimal structures. Israel J. Math. 81, 1–30 (1993)

    Article  MATH  MathSciNet  Google Scholar 

  10. Marker D., Peterzil Y., Pillay A.: Additive reducts of real closed fields. J. Symb. Log. 57, 109–117 (1992)

    Article  MATH  MathSciNet  Google Scholar 

  11. Peterzil Y.: A structure theorem for semibounded sets in the reals. J. Symb. Log. 57, 779–794 (1992)

    Article  MATH  MathSciNet  Google Scholar 

  12. Peterzil Y.: Returning to semi-bounded sets. J. Symb. Log. 74, 597–617 (2009)

    Article  MATH  MathSciNet  Google Scholar 

  13. Peterzil Y., Starchenko S.: A trichotomy theorem for o-minimal structures. Proc. Lond. Math. Soc. 77(3), 481–523 (1998)

    Article  MathSciNet  Google Scholar 

  14. Pillay A., Scowcroft P., Steinhorn C.: Between groups and rings. Rocky Mt. J. Math. 19(3), 871–885 (1989)

    Article  MATH  MathSciNet  Google Scholar 

  15. van den Dries L.: Tame Topology and o-minimal Structures. Cambridge University Press, Cambridge (1998)

    Book  MATH  Google Scholar 

  16. Wilkie, A.: Covering open definable sets by open cells. In: Edmundo, M., Richardson, D., Wilkie, A. (eds.) O-minimal Structures, Proceedings of the RAAG Summer School Lisbon 2003, Lecture Notes in Real Algebraic and Analytic Geometry. Cuvillier Verlag, (2005)

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Mário J. Edmundo.

Additional information

The first author was supported by Fundação para a Ciência e a Tecnologia, Financiamento Base 2008-ISFL/1/209. The second author was supported by the Fundação para a Ciência e a Tecnologia grant SFRH/BPD/35000/2007. The third author was supported by Marie Curie grant PIEF-GA-2010-272021. This work is part of the FCT project PTDC/MAT/101740/2008.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Edmundo, M.J., Eleftheriou, P.E. & Prelli, L. Coverings by open cells. Arch. Math. Logic 53, 307–325 (2014). https://doi.org/10.1007/s00153-014-0367-x

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00153-014-0367-x

Keywords

Mathematics Subject Classification (2010)

Navigation